Arthritis Insight Homepage
  FAQ FAQ  Forum Search   Calendar   Register Register  Login Login

plaquenil

 Post Reply Post Reply
Author
  Topic Search Topic Search  Topic Options Topic Options
leenie View Drop Down
Newbie
Newbie
Avatar

Joined: 24 October 2008
Location: alabama
Online Status: Offline
Posts: 7
  Quote leenie Quote  Post ReplyReply Direct Link To This Post Topic: plaquenil
    Posted: 27 May 2009 at 5:10am
I am currently on metho and folic acid.. Yesterday my rhumy put me on plaquenil. Could anyone give me their input on this drug. I don't like the  info I read about this drug. I couldn't take the oral metho do to it upsetting my stomach so I do the injections 1x a week. Now it says plaquenil may upset my stomach, hurt my eyes and make me tired (I stay tired all the time now). Confused Any info would be helpful. Thanks!
live well, love much, laugh often
Back to Top
Spelunker View Drop Down
Senior Member
Senior Member
Avatar

Joined: 08 March 2009
Location: At home.
Online Status: Offline
Posts: 1995
  Quote Spelunker Quote  Post ReplyReply Direct Link To This Post Posted: 27 May 2009 at 8:56am
I responded to your post elsewhere, so, in an effort to saving my typing stamina I will employ the marvels of C&P (copy and paste):

Originally posted by Spelunker

Hi leenie, there are at least a few conversations taking place at this time in the RA section regarding combination therapy.

Plaquenil was added to MTX to enhance the effects of the latter when single therapy MTX proved not quite enough to bring full relief of my symptoms.

As has been discussed elsewhere, Plaquenil (and its generic coherts) have been extensively "field tested" in malaria infested areas of the world. It is deemed to be "safe" in pregnancy.

One of the reasons we all have regularly scheduled doctors appointments and laboratory assays is to keep the negative side-effects of any of the drugs we take from occurring. Plaquenil requires one additional safety-check---regular eye examination.

How do I feel about Plaquenil? I am glad to have it in my arsenal.

Cheers, Shug

Do not merely survive: thrive.
   
Back to Top
Bodak View Drop Down
Senior Member
Senior Member
Avatar

Joined: 08 October 2007
Location: Somerville Vic.
Online Status: Offline
Posts: 1480
  Quote Bodak Quote  Post ReplyReply Direct Link To This Post Posted: 24 June 2009 at 12:02am
I can only echo what Spelunker has stated.

When I was on the combo of Mtx and Plaquenil I was doing very well indeed.
Plaquenil was replaced by Humira because I was always tired.
I have more stamina now but also more aches and pains.
I'm thinking of asking to go back onto Plaquenil as when on that combo I was virtually free of any symptoms of RA, except for fatigue.
Be at peace - Stephen

Web Site
Back to Top
mom of 2 View Drop Down
Newbie
Newbie


Joined: 02 September 2009
Online Status: Offline
Posts: 28
  Quote mom of 2 Quote  Post ReplyReply Direct Link To This Post Posted: 02 September 2009 at 7:52pm
I was officially diagnosed with RA, celiac disease, and probable lupus in 04/09. Had lupus titers done again today so will see how that comes out. I have a chronic rash on my chest and neck that almost looks like sunburn. I am on prednisone, Vicodin, and Lexapro. I was on Plaquenil 200 mg/day for 1 month. Taken at night I had paralyzing nightmares and taken in the day time it made me feel really depressed so I stopped taking it. Rheumy told me to cut the dose in half to see if I still have these symptoms.
Back to Top
Spelunker View Drop Down
Senior Member
Senior Member
Avatar

Joined: 08 March 2009
Location: At home.
Online Status: Offline
Posts: 1995
  Quote Spelunker Quote  Post ReplyReply Direct Link To This Post Posted: 03 September 2009 at 9:12am
mom of 2, your nightmare reaction to Plaquenil underscores the fact that we each react differently to therapy. I found the medication to be a nice adjunct to MTX and except for a brief period of 'upset stomach' when adding the drug to my combination therapy did not experience any negative side-effects. The one side-effect I relished was a reduction in the dry-eye, dry-mouth, and dry-nasal passages of secondary Sjogren's syndrome. I am sorry you did not experience the relief that I did with Plaquenil.

Welcome to the forum. I look forward to getting to know you.

Best wishes, Shug
Do not merely survive: thrive.
   
Back to Top
mom of 2 View Drop Down
Newbie
Newbie


Joined: 02 September 2009
Online Status: Offline
Posts: 28
  Quote mom of 2 Quote  Post ReplyReply Direct Link To This Post Posted: 16 September 2009 at 8:21pm
I've been on the Plaq at 100 mg a day for 1-1/2 weeks now. I take it at night and am no longer having nightmares! I'm hoping this stuff will work with the Pred and I won't need the Vicodin so much any more. Crossing my fingersStern%20Smile
Back to Top
g-raff View Drop Down
Newbie
Newbie
Avatar

Joined: 20 November 2009
Online Status: Offline
Posts: 1
  Quote g-raff Quote  Post ReplyReply Direct Link To This Post Posted: 20 November 2009 at 8:40pm
I was on Plaq for 5 years and unfortunately have partial blindness from bull's eye maculopathy.  Neither of the two rheum I saw during those 5 years told me that I should see an ophthalmologist!  I now have a NEW rheum.  It has been 5 years since I stopped taking plaq and my eyesight has not gotten worse or better.  Plaq. really helped me for several years, so I was afraid to stop using it.  I had no side effects when I stopped taking it.  I think if I had seen an ophthalmologist regularly the damage would have been caught soon enough to stop much of the damage.  If you take plaq please make sure to see an ophthalmologist regularly.  I wish I had known enough to have my eyes checked at the first sign of vision problems.
g-raff
Back to Top
linnie View Drop Down
Newbie
Newbie
Avatar

Joined: 29 December 2010
Location: somerset uk
Online Status: Offline
Posts: 26
  Quote linnie Quote  Post ReplyReply Direct Link To This Post Posted: 01 December 2011 at 1:47pm
Must admit I took
it for five weeks and felt awful. Tired,depressed and my body ached so much. The worst was the itching!! I was beside myself......thought I was going mad. Saw doc and stopped taking it. She gave me cream and antihistamines . One week on.....still not feeling that well,itching just about gone. People say it a good drug and I do wonder what rhumy will say but I can not live feeling so poorly ,bad enough with polymyalga and r a .
Oh well ....starting methatreaxte (spelling) in three weeks....such fun! Keep well all of you.x



bye bye size 14!
Back to Top
 Post Reply Post Reply

Forum Jump Forum Permissions View Drop Down

Bulletin Board Software by Web Wiz Forums® version 9.08
Copyright ©2001-2008 Web Wiz

This page was generated in 0.109 seconds.